Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Suffering from diabetes and PCOS. Taking metformin, insulin, spironalactone and fluoxetine. Having sharp pain in the armpit and chest

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6597 Questions

I am 40 year old type 1 diabetic. I also have PCOS and I am on Metformin, Insulin, Spironalactone and Fluoxetine.

For about the last month, I have started getting stabbing sharp pain in my left armpit, around my left chest and across my chest. Sometimes it hurts to breathe but other times it goes away completely (usually returning a couple of hours later). I am fairly fit, normal weight and exercise regulary. Blood sugard are well controlled. I have also been getting terrible indigestion with the pain. I had a cold a few weeks ago and had a burning sensation across my chest for a couple of days. I wondered what the pain might be and should I be alarmed?
Posted Mon, 21 May 2012 in Women's Health
Answered by Dr. Pavan Kumar Gupta 50 minutes later
Hello and thanks for the query.
I understand your concern as any pain in chest especially on left side always creates lot of anxieties and doubts in the mind of person.
I will require some information from you before proceeding ahead so that I can reply and advise properly.
Are you suffering from hypertension?
Have you ever suffered breathlessness or discomfort or sweating or uneasiness?
Have you ever suffered pain chest while taking rest?
Do you get pain abdomen and indigestion while having chest pain or otherwise also?
Have you got lipid profile,ECG,ultrasound abdomen done?
Are you lifting weights while doing your exercises?

Please give these informations so that we can take our discussion ahead.
Waiting for your reply
Above answer was peer-reviewed by
Follow-up: Suffering from diabetes and PCOS. Taking metformin, insulin, spironalactone and fluoxetine. Having sharp pain in the armpit and chest 16 minutes later
Hi and thanks for your reply.

Im afraid I dont know what hypertension is so cant answer that one. I dont really suffer from breathlessness although when I had the cold symptoms and burning sensation in my chest, it was painful when I inhaled. I dont suffer chest pain when resting, I do suffer bad indegestion and have been constipated. I havent had an ultrasound done but my cholesterol test was 5.0 last time. I do lift weights when doing exercise.

Answered by Dr. Pavan Kumar Gupta 46 minutes later
High blood pressure is known as hypertension.
If your pain chest is due to heart condition then breathing should not make any difference to it.
Since breathing was painful on inhalation,it clearly tells that your chest pain is most likely due to muscular pull of chest muscles and that has most probably been caused by your lifting of weights.
Your indigestion is most likely due to constipation.
You must take plenty of water,fresh fruits and XXXXXXX leafy vegetables to overcome constipation.
Get an ultrasound abdomen done to find out any other reason besides constipation for your indigestion.
I think there is nothing to get alarmed.
Take some anti inflammatory drug like ibuprofen 400 mg twice daily for 5 days and do local hot fomentation of chest muscles.
Avoid lifting weights for some time.
You should be alright with these measures however if you feel that your symptoms are not subsiding or they are worsening then you must consult your doctor.
I hope to have answered your query however you can revert to me for any further query.
Thanks and best of luck.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor